Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Have burning red skin and edema on legs with swelling in hands and tissue pain. Suggest?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 8985 Questions
I have burning red skin and edema on my legs. Also what looks like purple cob weds up an down my legs. Swelling in hands and arms with all over tissue pain
Posted Mon, 2 Sep 2013 in Medicines and Side Effects
Answered by Dr. Shoaib Khan 1 hour later
Brief Answer:
Multiple sclerosis or side effect of copaxone

Detailed Answer:
Hello ma'am.

I am sorry you have to experience this. If you were not diagnosed with MS (multiple sclerosis), I would have suspected a number of conditions to be the cause (eg. pulmonary hypertension, liver conditions, kidney conditions, MS, coagulation disorders, peripheral neuropathy, and so on).

But based on your history, we can attribute your presentation either directly to the MS or we can consider your presentation to be a side effect of the medication (copaxone).

Copaxone has shown to cause vasodilation (widening of the blood vessels, making them quite visible), increase in blood pressure (inside the blood vessels, which can also make them widen and quite clearly visible to the naked eye), and many other side effects. My advise would be to first get your blood pressure checked as the swelling all over could easily be caused due to the hypertension, and revisit your doctor for a change in medication ma'am. Also, while you are at the doctors, do get a doppler scan of the affected area to check on blood circulation in the region.

I wish you lots of luck, and a symptom-free life hereafter. Do write back to me for any further clarifications, I would be more than happy to help you.

Best wishes.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor